Alert archive / New York / Beach Hazards Statements in 2024

Beach Hazards Statement 9, NWS Buffalo, NY

July 24, 20245 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jul 24, 2024, 4:48 PM EDT for 5 counties in New York. It took effect at Jul 25, 2024, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2024, 4:48 PM EDT (20:48 UTC)
In effect from
Jul 25, 2024, 12:00 AM EDT
Expired
Jul 25, 2024, 9:54 PM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WHUS41 KBUF 242048
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
448 PM EDT Wed Jul 24 2024

NYZ006-250900-
/O.NEW.KBUF.BH.S.0009.240725T0400Z-240726T0400Z/
Oswego-
448 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH THURSDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Oswego county.

* WHEN...From midnight EDT tonight through Thursday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
6 follow-up statements
015 
WHUS41 KBUF 250437
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1237 AM EDT Thu Jul 25 2024

NYZ003>005-007-251245-
/O.EXB.KBUF.BH.S.0009.240725T0900Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-Jefferson-
1237 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT EARLY THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and 
  Jefferson counties.

* WHEN...From 5 AM EDT early this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ006-251245-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Oswego-
1237 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
397 
WHUS41 KBUF 250820
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
420 AM EDT Thu Jul 25 2024

NYZ006-251630-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Oswego-
420 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>005-007-251630-
/O.CON.KBUF.BH.S.0009.240725T0900Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-Jefferson-
420 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and 
  Jefferson counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
601 
WHUS41 KBUF 251425
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1025 AM EDT Thu Jul 25 2024

NYZ006-252230-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Oswego-
1025 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego county.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>005-007-252230-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-Jefferson-
1025 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and 
  Jefferson counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
224 
WHUS41 KBUF 252051
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
451 PM EDT Thu Jul 25 2024

NYZ006-260400-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Oswego-
451 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego county.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>005-007-260400-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-Jefferson-
451 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and 
  Jefferson counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
340 
WHUS41 KBUF 252358
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
758 PM EDT Thu Jul 25 2024

NYZ007-260100-
/O.CAN.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Jefferson-
758 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NYZ006-260400-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Oswego-
758 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Oswego county.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ003>005-260400-
/O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-
758 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
581 
WHUS41 KBUF 260154
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
954 PM EDT Thu Jul 25 2024

NYZ003>006-260300-
/O.CAN.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/
Monroe-Wayne-Northern Cayuga-Oswego-
954 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 2:03 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 24, 2:03 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
203 PM EDT Wed Jul 24 2024

.SYNOPSIS...
A humid airmass along with an approaching trough will continue to
produce areas of showers and thunderstorms through this evening. A
few storms may contain isolated strong wind gusts and hail, along
with brief torrential downpours. A few more showers will linger
overnight through Thursday east of Lake Ontario, with dry weather
elsewhere. High pressure will then build into the Northeast Friday
through the weekend with an extended period of dry weather and day
to day warming.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Radar and satellite imagery showing scattered to numerous showers
and thunderstorms developing this afternoon, mainly along and inland
of the lake breeze boundaries. Moderate instability has developed
with daytime heating, and there is a little more shear today than
the past few days (around 30 knots per KBUF VWP data). A few of the
early updrafts that developed had better structure and prompted SVR
warnings, and this may continue through the rest of the afternoon
with a few isolated instances of better storm structure and
associated wind/hail potential. Overall, the limited shear and large
number of updrafts competing for instability may keep the SVR risk
isolated in nature.

Meanwhile, mature stable lake shadows will initially lower the
chance of storms over and northeast of Lake Erie, and over the east
end of Lake Ontario, including Buffalo and Watertown. A few storms
may be able to break through these stable lake shadows by early
evening as the flow off the lakes weakens, and as large scale ascent
from the approaching trough increases.

The more organized showers and thunderstorms will end from west to
east this evening. This will leave mainly dry weather overnight in
Western NY and the western Finger Lakes, although a few showers may
linger east of Lake Ontario.

Thursday, a sharpening mid level trough axis along with steepening
lapse rates with daytime heating will produce scattered showers east
of Lake Ontario, along with a chance of an isolated afternoon
thunderstorm. Meanwhile for the rest of the area, less moisture and
forcing will support a return to mainly dry weather. A cooler and
less humid airmass will filter into the region Thursday, with highs
in the 70s and dewpoints dropping into the 50s.

Thursday night, any remaining showers east of Lake Ontario will
gradually end as the mid level trough exits east across New England.
Given how warm the lakes are, the airmass will be cool enough aloft
to support some lake effect clouds east/southeast of Lake Ontario
and Lake Erie overnight. Lows will drop back into the 50s inland
from the immediate lakeshores.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Fair, dry weather guaranteed Friday and through the last weekend in
July as a progressive 590dm ridge moves across the Great Lakes
region. Other than some diurnal cumulus or the occasional passing
mid/high clouds, expect plenty of sunshine each day and clear skies
at night accompanied by light winds.

A notable day to day warming trend can be expected as the ridge
moves directly overhead Saturday, then crests east of the region by
Sunday. Highs in the upper 70s and low 80s Friday will warm all the
way to the upper 80s and even a few low 90s by Sunday. Nighttime
lows will be rather cool Friday night with good radiational cooling,
ranging from the low 50s across the hilltops to upper 50s across the
lower terrain. Warmer temps expected Saturday night with mid 50s to
mid 60s for overnight lows.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Deepening southwest flow will set up across the area heading into
the start of the new work week as the next mid-level trough pivots
across the Mid-west and Great Lakes. This will support heat and
humidity to return Monday and Tuesday with highs ranging int he
upper 80s to low 90s.

A head of the mid-level trough, diurnally driven convection will
develop Monday afternoon across far western New York and then more
widespread convection Tuesday when the trough axis is overhead of
the region.

A frontal passage Wednesday will support additional showers and
thunderstorms. In the wake of the frontal passage, temperatures will
be a few degrees cooler with highs peaking in the 80s.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Areas of showers and thunderstorms will continue through this
evening, especially inland and away from the stable lake shadows
over and northeast of Lake Erie and Lake Ontario. These storms will
produce brief/local restrictions to VSBY/CIGS but overall VFR will
prevail between the storms. Stable lake shadows will keep the
chances of convection lower at KBUF and KART initially, with a brief
window with a thunder chance early this evening.

Tonight, a few showers will linger east of Lake Ontario, but the
thunder risk will end by mid evening. Lower elevations will stay
mainly VFR, with areas of MVFR CIGS developing across the higher
terrain east of Lake Erie and Lake Ontario as some lake effect and
upslope clouds develop behind the cold front.

Thursday, lower CIGS across higher terrain in the morning will
improve to mainly VFR by midday. Most areas will stay dry, with
scattered showers developing east of Lake Ontario.

Outlook...

Thursday night through Monday...Mainly VFR. Valley fog possible
mainly across the Southern Tier with local IFR each overnight
through early morning.

&&

.MARINE...
Scattered thunderstorms will continue into this evening with the
potential for locally higher winds and waves, although better
coverage of thunderstorms is expected to be across inland areas.

A cold front will cross the lower Great Lakes tonight, with westerly
winds increasing on Lake Ontario late tonight through Thursday. This
will produce a round of Small Craft Advisory conditions on the east
half of Lake Ontario Thursday.

High pressure will build into the Great Lakes Friday and then drift
slowly east over the weekend, with an extended period of dry weather
and light winds.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...PP
LONG TERM...EAJ
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jul 24, 4:52 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
452 AM EDT Wed Jul 24 2024

NYZ001>008-010>014-019>021-085-250900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
452 AM EDT Wed Jul 24 2024

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

There is a marginal risk of severe thunderstorms this afternoon and
evening. The greatest risk for severe weather will be inland from
Lake Erie and Lake Ontario. Damaging wind gusts are the main severe
weather threat.

There is also a marginal risk for excessive rainfall this afternoon
through tonight. Slow moving and repeating thunderstorms will bring
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
452 AM EDT Wed Jul 24 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jul 24, 3:14 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
314 PM EDT Wed Jul 24 2024

NYZ007-008-242000-
Jefferson NY-Lewis NY-
314 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JEFFERSON AND
CENTRAL LEWIS COUNTIES THROUGH 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Carthage, or 10 miles southeast of Watertown, moving northeast
at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Drum, Carthage, West Carthage, Herrings, Denmark, Black River,
Copenhagen, Croghan, Castorland, Deferiet, East Rodman, Rutland
Center, and Great Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4385 7586 4395 7587 4410 7566 4410 7555
      4390 7536
TIME...MOT...LOC 1914Z 246DEG 13KT 4391 7573

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jul 24, 3:24 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Buffalo NY
324 PM EDT Wed Jul 24 2024

NYZ006>008-242015-
Jefferson NY-Oswego NY-Lewis NY-
324 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES THROUGH 415 PM
EDT...

At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Redfield, or 16 miles east of Sandy Island Beach State Park, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rector and Smartville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4355 7594 4365 7599 4381 7569 4361 7554
TIME...MOT...LOC 1924Z 242DEG 12KT 4362 7586

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jul 24, 3:25 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
325 PM EDT Wed Jul 24 2024

NYZ012-013-020-021-242015-
Cattaraugus NY-Allegany NY-Livingston NY-Wyoming NY-
325 PM EDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WYOMING...
NORTHEASTERN CATTARAUGUS...SOUTHWESTERN LIVINGSTON AND NORTHERN
ALLEGANY COUNTIES THROUGH 415 PM EDT...

At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcade to near Rushford to near
Franklinville. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dansville, Letchworth State Park, Alfred, Belfast, Rushford,
Houghton, Portageville, Groveland, Caneadea, Nunda, Eagle, Pike,
Angelica, Ischua, Ossian, Lyndon, Canaseraga, Almond, West Almond,
and Birdsall.

This includes the following highways...
 Interstate 390 between exits 4 and 5.
 Interstate 86 between exits 30 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4223 7851 4242 7837 4253 7840 4270 7768
      4253 7769 4253 7772 4224 7774
TIME...MOT...LOC 1924Z 244DEG 29KT 4252 7836 4244 7834 4233 7839

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 24, 4:08 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
408 PM EDT Wed Jul 24 2024

NYZ006-242100-
Oswego NY-
408 PM EDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OSWEGO COUNTY THROUGH 500
PM EDT...

At 407 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nine Mile Point to near Baldwinsville. Movement
was east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fulton, Central Square, Nine Mile Point, Mexico Point State Park,
Battle Island State Park, Hastings, Scriba, Volney, Constantia, West
Monroe, Palermo, New Haven, Phoenix, Mexico, Parish, Pennellville,
Howardville, Mallory, Gayville, and Hinmansville.

This includes Interstate 81 between exits 32 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4318 7598 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7626
      4320 7628 4323 7631 4323 7644 4328 7642
      4332 7647 4343 7644 4354 7648 4355 7636
      4351 7631 4353 7624 4354 7606 4343 7602
TIME...MOT...LOC 2007Z 258DEG 19KT 4351 7638 4320 7633

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jul 24, 4:23 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
423 PM EDT Wed Jul 24 2024

NYZ008-242115-
Lewis NY-
423 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS COUNTY
THROUGH 515 PM EDT...

At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whetstone Gulf State Park, or 16 miles northwest of Boonville, moving
east at 20 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Watson, Martinsburg, Lyonsdale,
Greig, Lyons Falls, Turin, Brantingham, and Sperryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4359 7560 4374 7566 4388 7514 4362 7511
TIME...MOT...LOC 2022Z 255DEG 17KT 4368 7552

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Jul 24, 4:39 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
439 PM EDT Wed Jul 24 2024

NYZ006-008-242130-
Oswego NY-Lewis NY-
439 PM EDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LEWIS AND
SOUTHEASTERN OSWEGO COUNTIES THROUGH 530 PM EDT...

At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pulaski to near Brewerton.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Redfield, Highmarket, Constantia, Williamstown, Cleveland, Altmar,
Constableville, Osceola, Amboy Center, West Leyden, Howardville,
Gayville, Salmon River Reservoir, Kasoag, Mohawk Hill, Bernhards Bay,
North Osceola, and Swancott Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4346 7545 4342 7553 4348 7581 4333 7589
      4331 7586 4316 7588 4316 7592 4317 7593
      4318 7600 4319 7602 4355 7608 4359 7543
TIME...MOT...LOC 2039Z 249DEG 27KT 4354 7600 4322 7610

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:41 PM EDTSpecial Weather StatementBUFCattaraugus34 min
Jul 23, 10:59 PM EDTSpecial Weather StatementBUFLivingston46 min
Jul 24, 7:26 AM EDTSpecial Weather StatementBUFJefferson34 min
Jul 24, 8:28 AM EDTSpecial Weather StatementBUFJefferson32 min
Jul 24, 11:46 AM EDTSpecial Marine WarningBUF89 min
Jul 24, 12:12 PM EDTSpecial Weather StatementBUFLewis48 min
Jul 24, 12:23 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis52 min
Jul 24, 12:51 PM EDTSpecial Weather StatementBUFNiagara39 min
Jul 24, 12:57 PM EDTSevere Thunderstorm WarningBUFChautauqua63 min
Jul 24, 12:58 PM EDTSpecial Marine WarningBUF28 min
Jul 24, 1:04 PM EDTSpecial Marine WarningBUF69 min
Jul 24, 2:14 PM EDTSpecial Marine WarningBUF57 min
Jul 24, 2:21 PM EDTSpecial Marine WarningBUF84 min
Jul 24, 2:25 PM EDTSpecial Weather StatementBUFOntario35 min
Jul 24, 2:26 PM EDTSpecial Weather StatementBUFCattaraugus64 min
Jul 24, 2:30 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne21 min
Jul 24, 3:14 PM EDTSpecial Weather StatementBUFLewis46 min
Jul 24, 3:24 PM EDTSpecial Weather StatementBUFLewis51 min
Jul 24, 3:25 PM EDTSpecial Weather StatementBUFAllegany50 min
Jul 24, 3:28 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego62 min
Jul 24, 4:08 PM EDTSpecial Weather StatementBUFOswego52 min
Jul 24, 4:23 PM EDTSpecial Weather StatementBUFLewis52 min
Jul 24, 4:30 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego60 min
Jul 24, 4:39 PM EDTSpecial Weather StatementBUFOneida51 min
Jul 24, 4:49 PM EDTSmall Craft AdvisoryBUF29 hr
Jul 24, 5:09 PM EDTFlash Flood WarningBUFJefferson, Lewis, Oswego3 hr
Jul 24, 5:15 PM EDTSpecial Weather StatementBUFLewis60 min
Jul 24, 5:20 PM EDTSpecial Weather StatementBUFCattaraugus55 min
Jul 24, 5:26 PM EDTSevere Thunderstorm WarningBUFLewis64 min
Jul 24, 6:13 PM EDTSpecial Weather StatementBUFCattaraugus47 min
Jul 24, 7:22 PM EDTSpecial Marine WarningBUF32 min
Jul 24, 7:32 PM EDTSpecial Marine WarningBUF58 min
Jul 24, 7:39 PM EDTSpecial Weather StatementBUFOswego66 min

Nearby

Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.